Pontificia Universidad Católica de Chile Pontificia Universidad Católica de Chile
Marianov V., Boffey B. and Galvão R. (2009)

Optimal location of multi-server congestible facilities operating as M/Er/m/N queues. http://dx.doi.org/10.1057/palgrave.jors.2602606

Revista : Journal of the Operational Research Society
Volumen : 60
Número : 5
Páginas : 674-684
Tipo de publicación : ISI Ir a publicación


Most models for location of immobile congested facilities assume exponentially distributed service time at the facilities. Although the resulting formulations are tractable, they do not adequately represent service time distributions with small variances, as often occur in practice. In a recent paper, the authors utilized an order r Erlang distribution for the service time, applied to the simple case of single-server facilities. We generalize this approach to multiple-server facilities, which need a different mathematical treatment. The constraint on
service availability is cast as a linear constraint on the proportion of time the servers are busy, and its righthand side parameter is provided for different situations. Extensive analysis is offered on the influence of the parameters of the service time and the capacity of the facilities on the performance of the system. Numerical results are given for a data set relating to the municipality of Rio de Janeiro.